Warped products with Tripathi connections

  • Abdoul Salam DialloEmail author
  • Fortuné Massamba
  • Salomon Joseph Mbatakou


The warped product \(M_1 \times _F M_2\) of two Riemannian manifolds \((M_1,g_1)\) and \((M_2,g_2)\) is the product manifold \(M_1 \times M_2\) equipped with the warped product metric \(g=g_1 + F^2 g_2\), where F is a positive function on \(M_1\). The notion of warped product manifolds is one of the most fruitful generalizations of Riemannian products. Such a notion plays very important roles in differential geometry as well as in physics, especially in general relativity. In this paper we study warped product manifolds endowed with a Tripathi connection. We establish some relationships between the Tripathi connection of the warped product M to those \(M_1\) and \(M_2\).


Warped product Levi-Civita connection Tripathi connection Semi-symmetric connection Quarter-symmetric connection 

Mathematics Subject Classification

53B05 53B15 53B20 



The first and third authors also express their deepest gratitude to the University of KwaZulu-Natal for support and hospitality. This work is based on the research supported in part by the National Research Foundation of South Africa (Grant numbers 95931 and 106072).


  1. 1.
    Agashe, N.S., Chafle, M.R.: A semi-symmetric non-metric connection in a Riemannian manifold. Indian J. Pure Appl. Math. 23, 399–409 (1992)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bishop, R.L., O’Neil, B.: Manifolds of negative curvature. Trans. Am. Math. Soc. 303, 161–168 (1969)MathSciNetGoogle Scholar
  3. 3.
    Diallo, A.S.: Compact Einstein warped product manifolds. Afr. Mat. 25(2), 267–270 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dubey, A.K., Ojha, R.H., Chaubey, S.K.: Some properties of quarter-symmetric non-metric connection in a Kahler Manifold. Int. J. Contemp. Math. Sci. 5(20), 1001–1007 (2010)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Golab, S.: On semi-symmetric and quarter-symmetric linear connections. Tensor (N.S.) 29, 249–254 (1975)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Hayden, H.A.: Subspaces of a space with torsion. Proc. Lond. Math. Soc. 34, 27–50 (1932)CrossRefzbMATHGoogle Scholar
  7. 7.
    Mishra, M.S., Pandey, S.N.: On quarter-symmetric metric F-connections. Tensor (N.S.) 34, 1–7 (1980)MathSciNetzbMATHGoogle Scholar
  8. 8.
    O’Neill, B.: Semi-Riemannian geometry with application to relativity. Academic Press, New York (1983)zbMATHGoogle Scholar
  9. 9.
    Ozgur, C., Sular, S.: Warped products with a semi-symmetric non-metric connection. Arab J. Sci. Eng. 36, 461–473 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Rastogi, S.C.: On quarter-symmetric connection. Tensor 44(2), 133–141 (1987)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Schmidt, B.G.: Conditions on a connection to be metric a metric connection. Commun. Math. Phys. 29, 55–59 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Sengupta, J., Biswas, B.: Quarter-symmetric non-metric connection on a Sasakian manifold. Bull. Calcutta Math. Soc. 95(2), 169–176 (2003)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Sular, S., Ozgur, C.: Warped products with a semi-symmetric metric connection. Taiwan. J. Math. 15(4), 1701–1719 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Sular, S., Ozgur, C., De, U.C.: Quarter-symmetric metric connection in a Kenmsotsu manifold. SUT J. Math. 44(2), 297–306 (2008)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Tripathi, M.M.: A new connection in a Riemannian manifold. Int. Electron. J. Geom. 1, 15–24 (2008)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Wang, Y.: Curvature of multiply warped products with an affine connection. Bull. Korean Math. Soc. 50(5), 1567–1586 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Yano, K.: On semi-symmetric metric connections. Rev. Roum. Math. Pures Appl. 15, 1579–1586 (1970)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Yano, K., Imai, T.: Quarter-symmetric metric connections and their curvatures tensors. Tensor (N. S.) 38, 13–18 (1982)MathSciNetzbMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland, ein Teil von Springer Nature 2019

Authors and Affiliations

  • Abdoul Salam Diallo
    • 1
    • 2
    Email author
  • Fortuné Massamba
    • 1
  • Salomon Joseph Mbatakou
    • 1
  1. 1.School of Mathematics, Statistics and Computer ScienceUniversity of KwaZulu-NatalPietermaritzburgSouth Africa
  2. 2.Département de MathématiquesUniversité Alioune Diop de Bambey, UFR SaticBambeySenegal

Personalised recommendations